My 67 year old mother had cataract surgery on the right and left eyes in October and November 2007, respectively. She is a Type II diabetic who controls it with Byetta injections and oral ActoplusMet. It has been determined that there is some leakage in the eye caused by diabetes.
She was seeing clearly immediately following both surgeries, and a few days after she stopped using the Pred for the second eye she started experiencing blurred vision, haziness, lose of color, and extreme soreness in both eyes.
She can no longer see using the no-line bifoculs she got after surgeries.
The opthamologist put her back on the Pred and after a week there was some improvement, but some days are better than others. The doctor said it may take months for the inflammation to go away.
Having read many of the posts, this seems to be a fairly common 'side effect.'
Am I correct?
Should we keep an appointment with the doctor who will examine the amount of leakage she has or wait until this inflammation clears?
She may have cystoid macular edema which can get better with anti-inflammatory drops or she could have diabetic macular edema which is worse and doesn't always get better and could need laser treatments.
Regarding cystoid macular edema - I usually use a steroid like pred forte as well as a non-steroidal drop like Acular LS. Sometimes a local injection of a long active steroid like Kenalog next to the eye can help. You absolutely need to keep follow up appointment. An OCT scan and fluoresceine angiogram are useful for making the proper diagnosis and monitoring treatment results.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.